New Mexico, 2014

Drought in New Mexico, April 1 to 30, 2014

April 1 to 30, 2014 · NWS ABQ · 40 events in 40 counties and zones

A majority of central and northern New Mexico received below normal precipitation during April 2014. As a result, severe (D2) or worse drought conditions expanded areawide and worsened for parts of the far east, central and west.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A majority of central and northern New Mexico received below normal precipitation during April 2014. As a result, severe (D2) or worse drought conditions expanded areawide and worsened for parts of the far east, central and west. An estimated 86 percent of the state was classified in severe drought or worse at the end of April, as compared to 65 per cent at the beginning of the month. Exceptional drought (D4) returned to far eastern New Mexico from the Clovis area north to Tucumcari and Clayton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 31, 10:20 PM MST, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 31, 10:20 PM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1120 PM MDT MON MAR 31 2014

.AVIATION...
06Z TAF CYCLE
VFR CIGS AND VIZ OVERNIGHT...WITH GUSTY SOUTHWEST WINDS DEVELOPING
FROM 16Z ONWARD TUE MORNING. SOUTHWEST GUSTS TO 30 KTS OR HIGHER
WILL PRODUCE LOCAL VIZ DROPS DUE TO BLOWING DUST...COVERAGE
UNCERTAINTIES HAVE LEFT THESE OUT OF TAFS THIS ROUND.
ALOFT...LARGE TROUGH OVER SOUTH CENTRAL CALIFORNIA WILL STRENGTHEN
OVER NEVADA BY 06Z TUESDAY NIGHT...AS SURFACE LOW DEEPENS RAPIDLY
OVER EASTERN COLORADO. EXCEPT FOR BLOWING DUST...VFR CIGS AND VIZ
ELSEWHERE THROUGH 06Z TUE NIGHT.

SHY

&&

.PREV DISCUSSION...317 PM MDT MON MAR 31 2014...
.SYNOPSIS...
A BREAK IN BETWEEN STORM SYSTEMS WILL CONTINUE THIS EVENING. THE
BREAK WILL BE SHORT-LIVED AS STRONG SOUTHWEST RETURN TO THE HIGHER
TERRAIN OF WESTERN NEW MEXICO OVERNIGHT. STRONG SOUTHWEST WINDS
WILL DEVELOP IN ALL AREAS OF CENTRAL AND NORTHERN NEW MEXICO
TUESDAY AFTERNOON. AREAS OF BLOWING DUST WILL LIKELY DEVELOP
TUESDAY AFTERNOON. THE STRONG WINDS CONTINUE WEDNESDAY AND
WEDNESDAY NIGHT AS A ANOTHER PACIFIC STORM SYSTEM APPROACHES FROM
THE NORTHWEST. THIS SYSTEM IS EXPECTED TO BE FARTHER SOUTH WITH
ENOUGH MOISTURE FOR SCATTERED LOWER ELEVATION RAIN AND HIGH
TERRAIN SNOW SHOWERS OVER THE NORTHERN THIRD OF THE STATE. A
WEAKER PACIFIC STORM IS ON TRACK FOR LATE IN THE WORK WEEK WITH
THE POSSIBILITY OF SPOT SHOWERS THROUGH THE WEEKEND.

&&

.DISCUSSION...
SOUTHEASTERN PORTION OF LARGE CLOSED LOW SPINNING JUST WEST OF
THE OREGON/CALIFORNIA BORDER NOW STARTING TO BREAK/SHEAR OFF. THIS
SHORT- WAVE/VORT LOBE FEATURE WILL BRING ANOTHER ROUND OF MODERATE
TO STRONG WINDS TO CENTRAL AND NORTHERN NM TONIGHT AND PARTICULARLY
TUESDAY AND TUESDAY NIGHT. MODELS IN GOOD AGREEMENT THAT WIND AT
700 MB WILL GRADUALLY INCREASE OVER WESTERN NM THIS EVENING AND
OVER THE REMAINDER OF THE FORECAST AREA LATER TONIGHT. SUSPECT
THAT VALLEYS AND BASIN BOTTOMS WILL HAVE DECOUPLED AND THAT THE
WINDS WILL BE CONFINED TO THE HIGHER TERRAIN. THE STRONG WINDS
SHOULD MIX DOWNWARD AROUND MID TO LATE MORNING TUESDAY. ISSUED
WIND ADVISORY FOR THE VAST MAJORITY OF THE FORECAST AREA WITH A
HIGH WIND WATCH FOR THE PEAKS OF THE SANGRES EASTWARD OUT ONTO THE NE
HIGHLANDS AND RATON MESA. GIVEN THAT THE PEAKS WILL BE IN THE 65KT
WIND SPEED AND DOWNSLOPING AND FUNNELING EFFECTS BETWEEN THE
SOUTHERN SANGRES AND THE SANDIAS...ELECTED TO GO WITH A HIGH WIND
WATCH FOR TUESDAY AFTERNOON AND EARLY EVENING FOR THESE AREAS.

POTENTIAL FOR HIGH WINDS FROM SIERRA BLANCA EASTWARD TO ALTO...RUIDOSO
AND THE SIERRA BLANCA AIRPORT AREAS EXISTS TUESDAY NIGHT INTO
WEDNESDAY MORNING AS WINDS AT 700 MB INCREASE TO 50 KTS OR SO
AROUND 6Z WED. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY
WEDNESDAY. AS THE MAIN UPPER LEVEL TROUGH MOVES CLOSER WEDNESDAY
AFTERNOON...MODELS INDICATING THAT ENOUGH ATMOSPHERIC LIFT AND
MOISTURE WILL BE PRESENT OVER THE NORTHWEST QUARTER OF THE STATE
FOR SCATTERED SHOWERS. BEST LIFT AND INSTABILITY ASSOCIATED WITH THE
UPPER TROUGH EXPECTED TO MOVE OVER THE NORTHERN QUARTER OF THE
STATE THURSDAY. TEMPS AT 700 MB PLENTY COLD FOR SNOW DOWN TO ABOUT
6K FT. LIGHT SNOW ACCUMULATION A GOOD BET OVER THE NORTHERN
MOUNTAINS...PARTICULARLY ABOVE ABOUT 7K FT. BACKDOOR SURGE
WILL SHIFT THE BEST CHANCES FOR SNOW SHOWERS TO THE NORTHERN
SANGRE DE CRISTOS EAST TO THE RATON/BARTLETT MESA AND NE HIGHLANDS
THURSDAY EVENING.

A WELCOMED BREAK IN THE STRONG WINDS ANTICIPATED FRIDAY AS A
SHORT-WAVE RIDGE MOVES OVERHEAD. MODERATE TO STRONG WINDS RETURN TO MOST
AREAS SATURDAY AFTERNOON...THIS TIME IN FROM THE NORTHWEST. STRONG
TO VERY STRONG NORTHWEST WINDS ARE POSSIBLE SUNDAY AS THE FLOW
ALOFT TRANSITIONS TO NWLY AND STRONG SFC LOW PRESSURE STRENGTHENS
OVER CENTRAL TX. GFS AND ECMWF IN GOOD AGREEMENT THAT A HIGH
AMPLITUDE RIDGE WILL GRADUALLY TRANSLATE EASTWARD OVER THE
INTERMOUNTAIN WEST EARLY NEXT WEEK. ECMWF IS ABOUT 24 HOURS SLOWER
WITH THIS TRANSITION...KEEPING MONDAY BREEZY TO WINDY AND COOLER
THAN THE GFS. AT ANY RATE...LIGHT WINDS ALONG WITH TEMPERATURES ABOVE
SEASONAL AVERAGES APPEAR ON TAP FOR NEXT WEEK.

33

&&

.FIRE WEATHER...
MARGINALLY CRITICAL REST OF THIS AFTERNOON ACROSS THE NORTHEAST
HIGHLANDS/NORTHEAST AND EAST CENTRAL PLAINS. CURRENT HIGHLIGHTS FOR
TODAY STILL LOOK GOOD ALTHOUGH WIND SPEEDS WILL GRADUALLY LOWER
ACROSS THE EAST...THUS THE EARLY ENDING TIME FOR THE RED FLAG
WARNING.  THE FOCUS EXPANDS FOR CRITICAL CONDITIONS ON TUESDAY.
UPGRADED THE WATCH TO WARNING FOR ZONE 102...MAINLY THE UPPER RIO
GRANDE VALLEY. LOOKED CLOSELY AT ZONE 109 OR THE WEST CENTRAL
HIGHLANDS BUT DECIDED TO OPT OUT OF ISSUING A WATCH. HAINES VALUES
LOOK TO BE LOWER ACROSS THE WESTERN THIRD TUESDAY AFTERNOON AND THE
MODELS HAVE HELD STRONG ON THIS. STRONG WIND AND LOW HUMIDITY IS
FORECASTED FOR THE WESTERN THIRD. WENT AHEAD AND ISSUED A FIRE WX
WATCH FOR THE EASTERN PLAINS WEDNESDAY. HAINES VALUES ARE MARGINAL
BUT HUMIDITY VALUES WILL REMAIN VERY LOW WITH STRONG WINDS AND ABOVE
NORMAL TEMPERATURES BETWEEN 5 TO 10 DEGREES.

AS FAR AS THE REST OF TODAY...WINDS WILL CONTINUE TO PICK UP ACROSS
THE WESTERN HIGHLANDS AS THE NEXT MID LEVEL JET STREAK NOSES OVER
THE AREA. WINDS WILL GRADUALLY DECREASE ACROSS THE EASTERN PLAINS
BUT WILL BE A SLOW PROCESS. RED FLAG CONDITIONS COMBINED WITH VERY
LOW HUMIDITY AND HAINES 5 TO 6 VALUES WILL IMPACT THE EAST.  SKIES
WILL BE MOSTLY SUNNY WITH A SMATTERING OF CIRRUS FLOWING IN FROM THE
WEST.

AS FAR AS TONIGHT...UPPER RIDGE WINDS WILL INTENSIFY. A VERY STRONG
MID LEVEL DRY INTRUSION WILL FLOW IN FROM THE SOUTHWEST AND OVERLAY
THE SOUTHWEST QUADRANT OF THE FORECAST AREA. LOWERED DEWPOINTS A
LITTLE BIT TO ACCOUNT FOR THIS OVER THE HIGH TERRAIN. RH RECOVERIES
WILL BE PRETTY POOR ACROSS MOST OF THE LOWLAND AREAS AS WELL AS
MIDSLOPES. A WIND SHIFT ACROSS THE NORTHEAST IS STILL FORECASTED AND
EXPECT HIGHER RECOVERIES BEHIND THE WIND SHIFT. TEMPERATURES WILL BE
WARMER ACROSS WESTERN AND CENTRAL LOCATIONS BUT COOL ACROSS THE
EAST. ABOVE NORMAL LOW TEMPS EXPECTED MOST AREAS TONIGHT.

WINDS WILL PICK UP FAIRLY QUICKLY AS THE DAY PROGRESSES ON TUESDAY.
ANOTHER SOUTHWEST WIND FLOW CASE ALTHOUGH THE ATMOSPHERE APPEARS TO
BE A LITTLE MORE STABLE WITHIN THE MID LEVELS COMPARED TO WHAT WAS
OBSERVED ON SUNDAY. A THICKER BAND OF HIGH CLOUDS SHOULD GENERALLY
REMAIN SOUTH OF THE FORECAST AREA. ANOTHER BAND OF MID TO HIGH
CLOUDS SHOULD IMPACT THE NORTHERN THIRD OR SO BUT SUSPECT A FAIR BIT
OF SUNSHINE WILL REACH THE GROUND. THIS IS THE MAIN DIFFERENCE
COMPARED TO SUNDAY/S EVENT...BOTTOMLINE...MORE SUNSHINE WHICH MEANS
A SLIGHTLY MORE UNSTABLE NEAR SURFACE LAYER. HAINES 5 TO 6 VALUES
SHOULD REMAIN ALONG AND TO THE EAST OF THE RIO GRANDE VALLEY. THIS
WOULD JIVE WITH THE STRONGER MID LEVEL DRY INTRUSION. ABOVE NORMAL
TEMPS EXPECTED ACROSS THE LOWLANDS AND ESPECIALLY FAVORING THE EASTERN
PLAINS. STRONGEST WINDS EXPECTED OVER THE HIGH RIDGES AND AREAS TO
THE LEE OF THE CENTRAL MTNS. LOW TO VERY LOW HUMIDITY VALUES WITH
SEVERAL HOURS OF SINGLE DIGITS ACROSS THE LOWER/MIDDLE RIO GRANDE
VALLEY AND EASTERN PLAINS. A REAL SOLID EARLY SPRING FIRE EVENT.

THE MID LEVEL DRY INTRUSION SHOULD SHIFT SLIGHTLY TO THE EAST AND
SOUTH TUESDAY NIGHT BUT POOR TO VERY POOR RECOVERIES WOULD REMAIN
ACROSS SOUTHERN AND EASTERN AREAS...ESPECIALLY IMPACTING THE EASTERN
PLAINS. MODELS SHOW STRENGTHENING OF THE MID LEVEL WIND FLOW DURING
THE OVERNIGHT PERIOD...ESPECIALLY IMPACTING SOUTHERN AREAS SO FUSSED
WITH THE WIND GRIDS ACCORDINGLY.

THE FOCUS FOR THE MOST CRITICAL CONDITIONS WILL SHIFT SOUTH AND
EASTWARD ON WEDNESDAY. STILL LOOKING AT A BREEZY TO WINDY DAY
AREAWIDE. HUMIDITY VALUES IMPROVE ACROSS THE WEST AND NORTH. THERE
IS SOME MODEL DISCREPANCIES IN THE DEWPOINTS FOR WEDNESDAY. NAM IS
DRIER ACROSS THE WEST THAN THE GFS BUT FIGURE LOW LEVEL MOISTURE
WOULD COME IN SO HEDGED TOWARDS THE GFS. SOME MEASURABLE
PRECIPITATION AND SHOWER ACTIVITY COULD IMPACT THE NORTHWEST THIRD.
HAINES VALUES ARE LOWER OVERALL BUT TEMP ANOMALIES REMAIN POSITIVE
ACROSS THE EASTERN THIRD OR SO. NEAR TO COOLER THAN NORMAL
ELSEWHERE. DECIDED TO HOIST A WATCH FOR ZONES 104 AND 108 OR THE
EASTERN PLAINS. STRONG WINDS AND LOW HUMIDITY HOWEVER WOULD IMPACT
PORTIONS OF ZONE 106/107 AND 103.

TROUGH PASSAGE STILL EXPECTED FOR THURSDAY. COOLER TEMPERATURES AND
HIGHER HUMIDITY WOULD ACCOMPANY THIS TROUGH PASSAGE. THE NORTHERN
TIER HAS A GOOD SHOT OF SOME WETTING MOISTURE WITH THE TROUGH
PASSAGE. SOUTHERN AND EASTERN AREAS WOULD BE ON THE DRIER AND
WINDIER SIDE. DOESNT APPEAR THAT A WATCH WILL BE NEEDED FOR THE
LOWER RIO GRANDE VALLEY AND SOUTHEAST PLAINS BUT STRONG WIND AND LOW
HUMIDITY COULD BE PREVALENT THERE. STABILITY LOOKS TO BE THE
LIMITER.

DRIER FRIDAY WITH SHORTWAVE RIDGING. VENTILATION RATES LOOK TO BE
PRETTY DECENT ON FRIDAY DESPITE THE RIDGING. UNSETTLED WEATHER
PATTERN FOR THE WEEKEND. BOTH THE ECMWF AND GFS SHOW A TROUGH
PASSAGE BUT ECMWF IS MORE BULLISH FOR PRECIP POTENTIAL THAN GFS.
WITH THE UPCOMING EVENT...ECMWF WAS INITIALLY MORE BULLISH THAN GFS
BUT THEN THEY FLIPPED FLOPPED SOLUTIONS. THUS...A DRIER BUT COOLER
AND UNSETTLED SCENARIO IS MORE LIKELY.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ102>104-106>108.

WIND ADVISORY FROM NOON TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ501>512-516>526-530>540.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ104-108.

HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ513>515-527>529.

&&

40
Hazardous weather outlook, Mar 31, 5:00 AM MST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON MAR 31 2014

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT MON MAR 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING REMAINS IN EFFECT FROM LATE THIS MORNING THROUGH
EARLY THIS EVENING FOR THE NORTHEAST HIGHLANDS...SANDIA...MANZANO
AND GALLINAS MOUNTAINS AND CENTRAL HIGHLANDS AS WELL AS THE EAST
CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS ARE
EXPECTED. OTHERWISE...VERY STRONG WINDS OVER PORTIONS OF THE
NORTHEAST AND CENTRAL SHOULD DIMINISH THROUGH THE MID TO LATE
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW
HUMIDITIES ARE ANTICIPATED TUESDAY FROM THE RIO GRANDE VALLEY OVER
THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS.  VERY
STRONG WINDS AND AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES
WILL ALSO BE A CONCERN ON TUESDAY...ESPECIALLY OVER NORTHWEST AND
WEST CENTRAL NEW MEXICO...AND ACROSS THE NORTHEAST AND EAST CENTRAL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS OR AREAS
OF REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN
ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.
SPOTTERS CAN ALSO VOLUNTEER THEIR REPORTS ON OUR FACEBOOK PAGE OR
ON TWITTER USING THE HASHTAG N M W X.

Event by event

40 drought. Local standard time, as filed.

Drought, Northwest Plateau

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Northwest Plateau forecast zone
Reported by
Drought Monitor

Drought, Chuska Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Chuska Mountains forecast zone
Reported by
Drought Monitor

Drought, Far Northwest Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Far Northwest Highlands forecast zone
Reported by
Drought Monitor

Drought, Northwest Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Northwest Highlands forecast zone
Reported by
Drought Monitor

Drought, West Central Plateau

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
West Central Plateau forecast zone
Reported by
Drought Monitor

Drought, West Central Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
West Central Mountains forecast zone
Reported by
Drought Monitor

Drought, West Central Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
West Central Highlands forecast zone
Reported by
Drought Monitor

Drought, Southwest Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Southwest Mountains forecast zone
Reported by
Drought Monitor

Drought, San Francisco River Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
San Francisco River Valley forecast zone
Reported by
Drought Monitor

Drought, San Juan Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
San Juan Mountains forecast zone
Reported by
Drought Monitor

Drought, Jemez Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Jemez Mountains forecast zone
Reported by
Drought Monitor

Drought, West Slopes of the Sangre de Cristo Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
West Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Drought Monitor

Drought, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
Reported by
Drought Monitor

Drought, Southern Sangre de Cristo Mountains Above 9500 Feet

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
Reported by
Drought Monitor

Drought, East Slopes of the Sangre de Cristo Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Drought Monitor

Drought, Upper Rio Grande Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Upper Rio Grande Valley forecast zone
Reported by
Drought Monitor

Drought, Lower Chama River Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Lower Chama River Valley forecast zone
Reported by
Drought Monitor

Drought, Santa Fe Metro Area

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Santa Fe Metro Area forecast zone
Reported by
Drought Monitor

Drought, Albuquerque Metro Area

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Albuquerque Metro Area forecast zone
Reported by
Drought Monitor

Drought, Lower Rio Grande Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Lower Rio Grande Valley forecast zone
Reported by
Drought Monitor

Drought, Sandia/Manzano Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Sandia/Manzano Mountains forecast zone
Reported by
Drought Monitor

Drought, Estancia Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Estancia Valley forecast zone
Reported by
Drought Monitor

Drought, Central Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Central Highlands forecast zone
Reported by
Drought Monitor

Drought, South Central Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
South Central Highlands forecast zone
Reported by
Drought Monitor

Drought, Upper Tularosa Valley

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Upper Tularosa Valley forecast zone
Reported by
Drought Monitor

Drought, South Central Mountains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
South Central Mountains forecast zone
Reported by
Drought Monitor

Drought, Raton Ridge/Johnson Mesa

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Reported by
Drought Monitor

Drought, Far Northeast Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Far Northeast Highlands forecast zone
Reported by
Drought Monitor

Drought, Northeast Highlands

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Northeast Highlands forecast zone
Reported by
Drought Monitor

Drought, Union County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Union County forecast zone
Reported by
Drought Monitor

Drought, Harding County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Harding County forecast zone
Reported by
Drought Monitor

Drought, Eastern San Miguel County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Eastern San Miguel County forecast zone
Reported by
Drought Monitor

Drought, Guadalupe County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Guadalupe County forecast zone
Reported by
Drought Monitor

Drought, Quay County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Quay County forecast zone
Reported by
Drought Monitor

Drought, Curry County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Curry County forecast zone
Reported by
Drought Monitor

Drought, Roosevelt County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Roosevelt County forecast zone
Reported by
Drought Monitor

Drought, De Baca County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
De Baca County forecast zone
Reported by
Drought Monitor

Drought, Chaves County Plains

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Chaves County Plains forecast zone
Reported by
Drought Monitor

Drought, Eastern Lincoln County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Eastern Lincoln County forecast zone
Reported by
Drought Monitor

Drought, Southwest Chaves County

When
April 1, 12:00 AM MST to April 30, 11:59 PM MST
Where
Southwest Chaves County forecast zone
Reported by
Drought Monitor

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511007, 511008, 511009, 511010, 511011, 511012, 511013, 511014, 511015, 511016, 511017, 511018, 511019, 511020, 511021, 511022, 511023, 511024, 511025, 511026, 511027, 511028, 511029, 511030, 511031, 511032, 511033, 511034, 511035, 511036, 511037, 511038, 511039, 511040, 511041, 511042, 511043, 511044, 511045, 511046.